Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 16, NWS Honolulu, HI

March 11, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 11, 2007, 7:31 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 7:31 AM HST (17:31 UTC)
Expired
Mar 11, 2007, 3:51 PM HST
In force
8 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 111731
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
731 AM HST SUN MAR 11 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH THIS AFTERNOON...

.AN UPPER TROUGH IS CURRENTLY BRINGING STRONG WINDS TO THE BIG
ISLAND SUMMITS. AS THE TROUGH WEAKENS AND MOVES EAST OF THE
ISLANDS...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BY
THIS EVENING.

HIZ028-120200-
/O.NEW.PHFO.WI.Y.0016.070311T1731Z-070312T0200Z/
BIG ISLAND SUMMITS-
731 AM HST SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. 

GUSTY WEST TO NORTHWEST WINDS WILL BE 30 TO 40 MPH THROUGH THIS 
MORNING...AND WILL GRADUALLY DECREASE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRCHARD
1 follow-up statement
000 
WWHW70 PHFO 120151
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
351 PM HST SUN MAR 11 2007

...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS...

HIZ028-120300-
/O.CAN.PHFO.WI.Y.0016.000000T0000Z-070312T0200Z/
BIG ISLAND SUMMITS-
351 PM HST SUN MAR 11 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS OVER THE SUMMITS ARE CURRENTLY NEAR 30 MPH...THEY
ARE DECREASING...AND ARE EXPECTED TO FALL BELOW ADVISORY SPEEDS
SHORTLY.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:00 AM HST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 11, 4:00 AM HST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN MAR 11 2007

.SYNOPSIS...LIGHT TRADE WINDS WILL RETURN BRIEFLY TODAY. THESE WINDS
WILL BRING MOISTURE ASSOCIATED WITH A WEAKENING FRONT NEAR THE BIG
ISLAND BACK OVER WINDWARD AREAS OF MOST ISLANDS...WHILE MOST LEEWARD
AREAS CAN EXPECT TO SEE PLENTY OF SUNSHINE. SOUTHEAST WINDS WILL
DEVELOP TONIGHT AS ANOTHER COLD FRONT SLOWLY APPROACHES FROM THE
WEST. LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS WILL CARRY SHOWERS
OVER THE SMALLER ISLANDS FROM MONDAY THROUGH WEDNESDAY...WHILE THE
BIG ISLAND WILL HAVE MOSTLY DRY WEATHER WITH LIGHT WINDS.

&&

.DISCUSSION...A WEAKENING FRONT APPEARS TO BE NEARLY STATIONARY OVER
BIG ISLAND BASED ON SATELLITE IMAGERY...RADAR REFLECTIVITY DATA AND
SURFACE OBSERVATIONS. RAINFALL ASSOCIATED WITH THE FRONT ALSO SEEMS
TO HAVE DIMINISHED CONSIDERABLY DURING THE PAST FEW HOURS.

THE NORTH TO SOUTH ORIENTED AXIS OF A DISTINCT UPPER TROPOSPHERIC
TROUGH EXTENDED FROM 30N 150W THROUGH 17N 151W...OR ABOUT 250 MILES
EAST OF HILO. THIS TROUGH HAS PROPAGATED EASTWARD AT NEARLY 40 MPH
DURING THE PAST SEVERAL HOURS. THE SURFACE FRONT IS ASSOCIATED WITH
THIS TROUGH ALOFT. TO THE WEST OF THIS TROUGH AXIS...THERE ARE
PATCHES OF SCATTERED TO BROKEN MIDDLE AND UPPER LEVEL CLOUDS BEING
CARRIED TOWARD THE SOUTHWEST OVER KAUAI AND OAHU THIS MORNING. THESE
CLOUDS WILL BLOCK SOME SUNSHINE OVER THE WESTERN END OF THE STATE
THIS MORNING. HOWEVER...THEY SHOULD THIN LATER TODAY AND THE MAIN
CLOUD COVER SHOULD BE LOW CLOUDS OVER WINDWARD SECTIONS OF THE
ISLANDS.

A WEAK AND FAST-MOVING HIGH IS PASSING BY WELL TO THE NORTH OF THE
HAWAIIAN ISLANDS TODAY. THIS FEATURE WILL BRING A BRIEF RETURN TO
LIGHT TRADE WINDS. THESE LIGHT EASTERLY WINDS WILL LIKE CARRY SOME
OF THE MOISTURE ASSOCIATED WITH THE FRONT TO SOME WINDWARD SECTIONS
OF THE SMALLER ISLANDS TODAY.

THE WINDS WILL SWITCH TO A MORE SOUTHEASTERLY DIRECTION BY TONIGHT
AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. AT THE SAME TIME...
THE SUBTROPICAL SURFACE RIDGE IS EXPECTED TO STALL NEAR THE BIG
ISLAND. LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER
THE SMALLER ISLANDS FROM MONDAY THROUGH WEDNESDAY. THIS SOUTHERLY
FLOW SHOULD LIFT MOISTURE ASSOCIATED WITH THE OLD FRONT NORTH OF THE
ISLANDS TONIGHT...BUT SHOWERS ASSOCIATED WITH THE NEXT FRONT
WILL BE NEARING KAUAI ON MONDAY. THIS NEXT FRONT IS NOT EXPECTED TO
PASS THROUGH THE ISLAND CHAIN UNTIL MID-WEEK. AS A RESULT...SHOWERS
IN THE SOUTHWEST FLOW AHEAD OF THE FRONT WILL CONTINUE THROUGH
WEDNESDAY.

MAINLY LIGHT WINDS WILL OCCUR IN THE VICINITY OF THE BIG ISLAND
FROM MONDAY THROUGH WEDNESDAY. AS THE FRONT SLOWLY DISSIPATES OVER
THE CENTRAL PART OF THE CHAIN LATE IN THE WEEK...A SURFACE RIDGE
WILL DEVELOP JUST NORTHWEST THE ISLANDS...WITH LIGHT NORTHEAST WINDS
DEVELOPING BY THE END OF THIS WEEK.

WINTRY WEATHER WITH A MIX OF RAIN...ICE PELLETS...AND SNOW MAY
DEVELOP ON THE SUMMITS OF THE BIG ISLAND FROM WEDNESDAY NIGHT INTO
FRIDAY. THE ACTUAL DEVELOPMENT OF THESE POTENTIALLY ICY CONDITIONS
DEPENDS OF THE STRENGTH OF THE FRONT AND THE PROGRESSION OF A NEW
UPPER TROPOSPHERIC TROUGH THAT WILL ARRIVE WITH THE FRONT.

&&

.MARINE...SURF WILL REMAIN BELOW THE ADVISORY THRESHOLD ALONG ALL
SHORES THROUGH MONDAY NIGHT. HOWEVER...A VERY LARGE NORTHWEST SWELL
WILL BUILD TUESDAY AFTERNOON AND EVENING. GLOBAL MODELS AGREE ON THE
DEVELOPMENT OF A POWERFUL LOW TO THE NORTHWEST OF THE ISLANDS...NEAR
35N 180...BY MID-DAY MONDAY. STRONG WEST AND NORTHWEST WINDS
ASSOCIATED WITH THE LOW ARE FORECAST...BY THE OCEAN PREDICTION
CENTER...TO REACH HURRICANE FORCE. IF THE LOW AND ASSOCIATED FETCH
AREA ACTUALLY DEVELOP AS FORECAST...A HIGH SURF WARNING WILL BE
NECESSARY FOR NORTH AND WEST FACING SHORES OF MOST ISLANDS. IN
ADDITION...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MARINE
ZONES EXPOSED TO THE LARGE OPEN OCEAN NORTHWEST SWELL ON TUESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HOUSTON

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.